# SDR CAL950933

- Difficulty date: October 18, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N79748
- Make and model: Boeing 727224
- Aircraft serial: 22450
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Bearing
- Condition: Rusted
- Location: Te Flap
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A, J

## Discrepancy

FLT NR 0267 - EWR - THE TRAILING EDGE FLAPS WOULD NOT RETRACT BEYOND 3.5 DEGREES AFTER TAKEOFF FROM EWR.  FUEL WAS DUMPED AND THE AIRCRAFT WAS RETURNED TO EWR.  MAINTENANCE FOUND THE FLAP HANDLE BINDING.  THE INPUT CRANK IN RIGHT WHEEL WELL WAS DISCONNECTED AND THE FLAP HANDLE OPERATED FREELY.  THE PULLEY WAS LUBRICATED AND CABLE RUNS AND CONTROL VALVES WERE INSPECTED.  THE LOWER BEARING ON CONTROL DRUM WAS FOUND RUSTED.  THE BEARING WAS REPLACED AND THE FLAPS WERE CYCLED SEVERAL TIMES WITH NO BINDING.  (M)
